TheLupusSite.com banner

1 - 9 of 9 Posts

·
Registered
Joined
·
276 Posts
Discussion Starter #1
Hi everyone hope you are all well!:)

Just wanted to update you on my experience of amtriptyline as I've been taking them for almost 3 weeks.

I'm managing to get a little more sleep at night ( yippee) but I still seem to have pain in my knees, hands, feet, wrists, legs and elbows. Headaches are still there and the nodules on my fingers. Maybe I was hoping that the amtriptyline would have helped with everything but it seems not.:(

Also for the last couple of days I seem to be getting new things happening which may be a side effect but not sure.:worried:
I have quite alot of breast pain and they feel slightly lumpy ( I did have problems around 12 years ago and the doc said that it was fatty tissue so maybe it's that again.) Another thing is that a couple of days ago I was talking to a friend and what I was trying to say just wouldn't come out of my mouth! I was saying the words out loud in my head but still they refused to come out. I changed what I was going to say and left it at that as I was a little embarrased.

Also for the last couple of nights I've taken my tablet at the usual time but stayed up an extra hour talking with my niece as she's been staying with us for a few days. I've noticed that around an hour and half later from taking the tablet I've felt really strange and not quite with things. My legs have gone like jelly and the rest of my body follows.:hehe: It gets to the point where I don't feel in control so I wondered if this was because I didn't give in to sleep like I usually do? So yes tonight it's back to my routine as niece as now gone home.

Thanks for listening and if any of this sounds familiar please drop me a line so I know I'm not on my own!:)

Love Mrs M x
 

·
Registered
Joined
·
594 Posts
Hi Mrs M,
Amirtrypltaline is good to help with the over all back ground pain and it will help you sleep.
If the pain you are suffering from is quite significant then it is unlikely that this alone will aleviate it completely, more likely just take the edge off depending on the dose.

I think that the lumpyness is a seperate issue and do not think this is connected with the amirtriptaline especially as you have experienced this previously.

The speech effect is likely to be an initial efect from the drug and should pass, i would think, but i would mention it as it could be related to the illness Atually saying that i have memory issues and speech issues aswell which i think are illness related so on second thoughts just mention to doc, especially as this is happening after 3 weeks on amirt.

The funny sensation you mentioned in the evening after taking it, what you thought i would say is absolutely right. Amirt can cause strange effects like you described if you resist sleep. I would advise that you only take it when you know you are your way to bed rather than sticking to the same time at night to avoid these effects.

Hope this helps.

Good Luck
Take Care

Cassie :)
 

·
Registered
Joined
·
15,684 Posts
Hi Mrs. M,

Breast swelling is listed as a less serious side effect of Ami.

The other effects your describe I tend to agree with what Cassie has said.

I found that Ami helped me sleep but it certainly didn't help my pain much (except that I slept through at least some of it). I guess that it helps Fibromyalgia patients but I don't have that, and my pain was helped by anti-inflammatories and my other more specific lupus meds once I did finally start on them. That in itself was telling for my doctor when I was in the diagnostic stage.

love
Lily
 

·
Registered
Joined
·
149 Posts
One of the minor side effects of amitriptylline (minor, meaning that you still keep taking it and put up with it) is that it does do things to your hormones and can cause lactation. I know I definitely had this happen many years ago when I was on it. I'm not sure if I had painful breasts with it, but probably did. I do remember it being more like a PMT type of discomfort. You should mention it to doctor next time you see them, but I don't think it is a reason to stop taking the amit.
 

·
Registered
Joined
·
276 Posts
Discussion Starter #5
Thanks for your advice guys;)

I will let Doc know what's been happening and will definitely try and stick with the tablets.

Mrs M x
 

·
Registered
Joined
·
4,583 Posts
Hi Mrs. M. , you seem to be doing pretty well on the Ami. I have been on it for
about 18yrs, along with other meds for sleeping, and I have learned one thing.
No matter what, take your sleep meds at the same time every night,. I have been
in the middle of a movie with hubby, and I take my meds one hour before I lie
down. So, in the middle of the movie, it was time for me to lie down, even if you don't think youre tired, and in the morning, I knew that I had fallen to sleep within
about ten minutes. Stick to the schedule, and the very best of luck to you.
 

·
Registered
Joined
·
710 Posts
Hi
I was on and off amptirpline. Personally it never did me any good. I never had a side effect on the drug it just did not work for me. You must tell doc of your side effects.....as with any other drug. Our bodies are all different and the way that meds effect us are also different.

And as halfpint said you need to take the meds at the same time every day. You should also plan on the drugs taking effect at about they same time every day. Believe me I know what a hassle it is.

Elaine
 

·
Registered
Joined
·
276 Posts
Discussion Starter #9
Thanks Elaine

I told GP yesterday but I didn't get any joy and came away feeling low as my other thread mentions.
I said to myself that I would stop the ami but after a few hours I calmed down and decided to still give them a go!
Told GP no difference and that they make me feel not with things so he said maybe they need uping but I really don't want to feel totally off this planet.

Love Mrs M
 
1 - 9 of 9 Posts
Top